Ask an expert
Question

01 Dec 2005

No weight loss
I have been following the Weigh Less program for a couple of years. At a given time I lost 12kg but was put on HRT and gained 15 kg, sometime 1 1/2 k a week. My doctor insisted that I stay on HRT because of osteopenia. Since then I have been struggling to lose weight. I have since stopped the HRT treatment. My daily foot intake stayed the same. I have tried to swop food around and do not eat the same food at the same time everyday. I do have a thryiod problem which is being treated. A low testosterone count was diagnosed earlier this year. Sometimes it feels as if all the eneregy is draining out of my body. I need to know how I can adjust my daily intake or program to assist me in losing weight and to cope with the drop in energy. Many thanks
Answer 363 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Mary-Anne
Unfortunately most female hormone treatments can cause weight gain and/or hamper weight loss. Together with your thyroid problem this could well have accounted for your gain of 15 kg. A lack of energy is one of the symptoms of menopause which you are probably experiencing because of stopping the HRT. I would recommend that you return to Weighless because this approach helped you in the past. Combine the diet with regular exercise of at least 30 min a day even if you feel tired at first - going for brisk walks in the fresh air is an excellent method of speeding up your metabolism. Because of your osteopenia I would also recommend that you join a gym and start doing weight-bearing exercises - this would not only make you feel more energetic and help to control your weight, but also assist with bone loss.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.